MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY UNI TIBIAL BASE LM/RL SZ 1; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JRNY UNI TIBIAL BASE LM/RL SZ 1; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71422421
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to loosening of the device.Pain was also reported due to this issue.
 
Additional Manufacturer Narrative
The affected journey uni tibial baseplate and journey uni tibial insert were returned and evaluated.A lab analysis conducted during this investigation indicated that wear and deformation are present on the articulating surface of the insert.The non-articulating surface and the side of the insert have scratches and deformation.The locking mechanism on the insert and on the baseplate are damaged, likely due to detachment of the insert from the baseplate.The cement contacting surface of the baseplate shows signs of burnishing.The roughness value of the cement contacting surface of the baseplate was measured in a region with no apparent burnishing found to be within the roughness specification range.There were no observations of material or manufacturing deviations in the course of this investigation.Our clinical analysis noted that no clinically relevant supporting documentation was provided, therefore a thorough medical investigation could not be performed.The patient impact beyond the expected post-op convalescence cannot be determined.No further medical assessment is warranted at this time.Our investigation including a review of the manufacturing records of the baseplate for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the baseplate revealed no prior complaints for the listed failure mode with the same batch number.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
JRNY UNI TIBIAL BASE LM/RL SZ 1
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7807004
Report Number1020279-2018-01599
Device Sequence Number1637682
Product Code HSX
UDI-Device Identifier00885556087848
UDI-Public00885556087848
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K102069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/12/2026
Device Catalogue Number71422421
Device Lot Number16EM12823
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer08/06/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;